Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 33, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 25, 2008, 6:26 PM CDT for Dunn County, Pierce County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2008, 6:26 PM CDT (23:26 UTC)
- Expired
- May 25, 2008, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
Counties Dunn County, WI, Pierce County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:14 PM CDT | HAIL 1.25 | 8 S Menomonie, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 2:04 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 252326
SVRMPX
WIC033-093-260015-
/O.NEW.KMPX.SV.W.0033.080525T2326Z-080526T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
626 PM CDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DUNN COUNTY IN WEST CENTRAL WISCONSIN...
EASTERN PIERCE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 715 PM CDT
* AT 625 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
ELMWOOD...AND MOVING NORTHEAST AT 42 MPH.
* LOCATIONS IMPACTED INCLUDE...
ELMWOOD...
MENOMONIE...
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL MINNESOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT SUNDAY EVENING FOR SOUTHEASTERN MINNESOTA AND NORTHWESTERN
WISCONSIN.
LAT...LON 4482 9233 4486 9211 4491 9190 4473 9167
4468 9213 4459 9248 4478 9254
TIME...MOT...LOC 2326Z 244DEG 37KT 4474 9229
$$
LS1 follow-up statement
000
WWUS53 KMPX 252340
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
640 PM CDT SUN MAY 25 2008
WIC033-093-260015-
/O.CON.KMPX.SV.W.0033.000000T0000Z-080526T0015Z/
DUNN WI-PIERCE WI-
640 PM CDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN PIERCE AND SOUTHERN DUNN COUNTIES...
AT 638 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THIS SEVERE THUNDERSTORM WAS LOCATED NEAR
ELMWOOD...AND MOVING NORTHEAST AT 43 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE MENOMONIE AND FALL CITY.
THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE WINDS...WHICH CAN UPROOT
TREES...DOWN POWER LINES...AND CAUSE DAMAGE TO ROOFS AND WINDOWS.
EVACUATE MOBILE HOMES AS THEY MAY BE OVERTURNED. LARGE HAIL IS ALSO
EXPECTED...WHICH CAN CAUSE DAMAGE TO VEHICLES AND WINDOWS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL MINNESOTA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
900 PM CDT SUNDAY EVENING FOR SOUTHEASTERN MINNESOTA AND NORTHWESTERN
WISCONSIN.
LAT...LON 4468 9213 4464 9230 4482 9233 4486 9211
4491 9190 4473 9167
TIME...MOT...LOC 2340Z 244DEG 37KT 4480 9211
$$
LSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:43 PM CDT, 43 minutes earlier.
Area forecast discussion, May 25, 5:43 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 543 PM CDT SUN MAY 25 2008 .DISCUSSION... IN THE NEAR TERM...THE FORECAST CHALLENGE IS THE SEVERE WEATHER THREAT. SEVERAL OLD AND NEW OUTFLOW BOUNDARIES CONTINUE TO INTERACT WITH A VERY MOIST AND UNSTABLE AIRMASS. ISOLATED SUPERCELL STORMS HAD DEVELOPED JUST WEST AND NORTH OF THE TWIN CITIES. THESE STORMS HAD A HISTORY OF PRODUCING LARGE HAIL AND TORNADOES. THE FOCUS WILL SHIFT OVER INTO WISCONSIN THE REMAINDER OF THE EVENING...HOWEVER...IT APPEARS THE STORMS ARE MOVING INTO MORE STABLE ENVIRONMENT. SO THE TORNADO THREAT SHOULD LESSEN AS IT MOVES FURTHER EAST OVER WISCONSIN. SFC TROUGH STILL TRIGGER A FEW SHRA/TSRA BACK OVER CENTRAL MN THIS EVENING. SFC RIDGE AND UPPER HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE FORECAST AREA LATER TONIGHT AND MONDAY. SO DRY AND COOL CONDITIONS SHOULD PREVAIL THROUGH MID WEEK. && .AVIATION.../00Z TAF ISSUANCE/ ON-GOING CONVECTIVE STORMS WILL MAKE FLYING DIFFICULT EARLY THIS EVENING...ESPECIALLY OVER EAST CENTRAL MN AND WEST CENTRAL WISCONSIN. ELSEWHERE...SKIES SHOULD CLEAR MOMENTARILY BEHIND THE FRONTAL BOUNDARY THAT STRETCH FM NEAR KMSP TO KAEL AT 22Z. SFC RIDGE BUILDING BEHIND IT. WITH STEEP LAPSE RATES AND RESIDUAL MOISTURE...EXPECT SOME SCATTERED TO BROKEN CUMULUS CLOUDS DEVELOPING BEFORE SUNRISE...AND PERSISTING OVER EASTERN TAF SITES INTO THE AFTERNOON. CLOUD AND CEILING HEIGHTS ARE EXPECTED TO BETWEEN 2-4K FEET AGL...THEN LIFTING ROUGHLY BETWEEN 3-5K FT AGL DURING THE AFTN MONDAY. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, May 25, 1:19 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 119 PM CDT SUN MAY 25 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 261830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 119 PM CDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL..INTO SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN THIS AFTERNOON AND EVENING. THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE FOUND GENERALLY EAST OF A LINE FROM ST MICHAEL TO NEW ULM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA BETWEEN 3 PM AND 4 PM AND MOVE EAST ACROSS THE REMAINDER OF THE AREA THROUGH EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...ALONG WITH A FEW TORNADOES... ESPECIALLY OVER WEST CENTRAL WISCONSIN DURING THE LATE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS RETURN TO THE FORECAST THURSDAY AND CONTINUE INTO SUNDAY AS A LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. TRH
In the hours before
Local storm report, May 25, 5:40 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
540 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL WNW OSCEOLA 45.32N 92.71W
05/25/2008 M0.75 INCH CHISAGO MN TRAINED SPOTTER
0514 PM HAIL 6 E FOREST LAKE 45.26N 92.87W
05/25/2008 M0.75 INCH WASHINGTON MN TRAINED SPOTTER
0523 PM HAIL 5 W AMERY 45.30N 92.47W
05/25/2008 M0.75 INCH POLK WI TRAINED SPOTTER
0525 PM HAIL 3 SW DALBO 45.66N 93.49W
05/25/2008 M0.88 INCH ISANTI MN TRAINED SPOTTER
&&
CARLYONLocal storm report, May 25, 5:43 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
543 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 3 ESE FOREST LAKE 45.26N 92.93W
05/25/2008 M0.88 INCH WASHINGTON MN TRAINED SPOTTER
0534 PM HAIL CIRCLE PINES 45.14N 93.15W
05/25/2008 M0.75 INCH ANOKA MN TRAINED SPOTTER
0535 PM HAIL 4 E BLAINE 45.17N 93.13W
05/25/2008 M1.00 INCH ANOKA MN TRAINED SPOTTER
0535 PM TSTM WND DMG 2 NW HUGO 45.18N 92.99W
05/25/2008 WASHINGTON MN TRAINED SPOTTER
HOUSE DOWN, WIDESPREAD DAMAGE.
&&
CARLYONLocal storm report, May 25, 5:49 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
549 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 1 N BROOKLYN PARK 45.13N 93.36W
05/25/2008 M62 MPH HENNEPIN MN TRAINED SPOTTER
0538 PM HAIL 2 NW HUGO 45.18N 92.99W
05/25/2008 M0.75 INCH WASHINGTON MN TRAINED SPOTTER
0539 PM TSTM WND DMG 2 NNW COON RAPIDS 45.20N 93.32W
05/25/2008 ANOKA MN TRAINED SPOTTER
SHINGLES OFF AND 8 INCH DIAMETER BRANCHES BROKEN OFF.
&&
CARLYONLocal storm report, May 25, 5:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
552 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 WSW HUGO 45.15N 93.00W
05/25/2008 M2.00 INCH WASHINGTON MN TRAINED SPOTTER
0543 PM HAIL 6 SE FOREST LAKE 45.21N 92.92W
05/25/2008 M0.88 INCH WASHINGTON MN TRAINED SPOTTER
0547 PM HAIL 1 NE HUGO 45.17N 92.95W
05/25/2008 M1.75 INCH WASHINGTON MN TRAINED SPOTTER
&&
CARLYONSpecial weather statement, May 25, 5:59 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 559 PM CDT SUN MAY 25 2008 MNZ063-069-070-077-078-WIZ023>025-027-252345- CHIPPEWA-DAKOTA-DUNN-GOODHUE-PIERCE-RICE-SCOTT-ST. CROIX-WASHINGTON- 559 PM CDT SUN MAY 25 2008 ...SIGNIFICANT WEATHER ALERT FOR CHIPPEWA...DAKOTA...SOUTHERN DUNN... GOODHUE...PIERCE...RICE...SCOTT...SOUTHERN ST. CROIX AND SOUTHERN WASHINGTON COUNTIES UNTIL 645 PM CDT... STRONG OUTFLOW WINDS FROM NEARBY THUNDERSTORMS WILL AFFECT AREAS ALONG A LINE EXTENDING FROM 5 MILES SOUTHWEST OF NEW RICHMOND TO COTTAGE GROVE TO 5 MILES SOUTHWEST OF LAKEVILLE. WINDS TO AROUND 60 MPH ARE EXPECTED WITH THE OUTFLOW FROM THESE THUNDERSTORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... BALDWIN. ROBERTS. FOREST. WOODVILLE. HERSEY. KNAPP. WHEELER. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, May 25, 6:00 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
600 PM CDT SUN MAY 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 2 NNE MARINE ON ST CROI 45.22N 92.76W
05/25/2008 M0.75 INCH WASHINGTON MN TRAINED SPOTTER
&&
CARLYONThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:09 PM CDT | Severe Thunderstorm Warning | MPX | Polk | 51 min |
| May 25, 5:13 PM CDT | Tornado Warning | MPX | Polk, Saint Croix | 47 min |
| May 25, 5:42 PM CDT | Severe Thunderstorm Warning | MPX | Barron | 48 min |
| May 25, 5:47 PM CDT | Severe Thunderstorm Warning | MPX | Polk, Saint Croix | 58 min |
| May 25, 5:50 PM CDT | Tornado Warning | MPX | Barron, Dunn | 40 min |
| May 25, 6:24 PM CDT | Severe Thunderstorm Warning | MPX | Dunn | 51 min |
| May 25, 6:28 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Rusk | 62 min |
| May 25, 6:51 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire | 54 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.